Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Absorbing boundary conditions for difference approximations to the multidimensional wave equation

Author: Robert L. Higdon
Journal: Math. Comp. 47 (1986), 437-459
MSC: Primary 65M10
MathSciNet review: 856696
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of constructing absorbing boundary conditions for the multi-dimensional wave equation. Here we work directly with a difference approximation to the equation, rather than first finding analytical boundary conditions and then discretizing the analytical conditions. This approach yields some simple and effective discrete conditions.

These discrete conditions are consistent with analytical conditions that are perfectly absorbing at certain nonzero angles of incidence. This fact leads to a simple and general canonical form for analytical absorbing boundary conditions. The use of this form has theoretical and practical advantages.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10

Retrieve articles in all journals with MSC: 65M10

Additional Information

PII: S 0025-5718(1986)0856696-4
Keywords: Absorbing boundary conditions, wave equation, initial-boundary value problems
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia